Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 3, NWS Bismarck, ND

May 2, 201213 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 2, 2012, 11:04 PM MDT for 13 counties in North Dakota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 2, 2012, 11:04 PM MDT (05:04 UTC)
Expired
May 3, 2012, 7:41 AM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2560 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS73 KBIS 030504
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1204 AM CDT THU MAY 3 2012

...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA TONIGHT...

.LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH
DAKOTA TONIGHT. SOME CITIES IN THE ADVISORY AREA ARE CROSBY...
WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER AND BOWMAN.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT
UNPROTECTED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-031315-
/O.NEW.KBIS.FR.Y.0003.120503T0504Z-120503T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1204 AM CDT THU MAY 3 2012 /1104 PM MDT WED MAY 2 2012/

...FROST ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING. 

* LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR
  WESTERN NORTH DAKOTA TONIGHT. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

AYD
3 follow-up statements
749 
WWUS73 KBIS 030952
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT THU MAY 3 2012

...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA THIS MORNING...

.LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH
DAKOTA THIS MORNING. SOME CITIES IN THE ADVISORY AREA ARE
CROSBY... WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER AND
BOWMAN. SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT
UNPROTECTED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-031500-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
452 AM CDT THU MAY 3 2012 /352 AM MDT THU MAY 3 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR
  WESTERN NORTH DAKOTA THIS MORNING.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

AYD
972 
WWUS73 KBIS 031023
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT THU MAY 3 2012

...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA THIS MORNING...

...DENSE FOG ADVISORY FOR NORTHERN NORTH DAKOTA THIS MORNING...

.WIDESPREAD FOG DENSE FOG...WITH VISIBILITIES OF ONE QUARTER OF A
MILE OR LESS ARE EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA THIS MORNING. USE CAUTION IF TRAVELING ALONG OR NORTH OF US
HIGHWAY 2...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD
CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT
TO SEE. 

FURTHERMORE...LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR 
WESTERN NORTH DAKOTA THIS MORNING. SOME CITIES IN THE ADVISORY
AREA ARE CROSBY...WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER
AND BOWMAN. SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF
LEFT UNPROTECTED.

NDZ001-002-010-031600-
/O.NEW.KBIS.FG.Y.0010.120503T1023Z-120503T1600Z/
/O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/
DIVIDE-BURKE-MOUNTRAIL-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN
523 AM CDT THU MAY 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

* LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR 
  WESTERN NORTH DAKOTA THIS MORNING. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT 
  UNPROTECTED. 

* DENSE FOG IS ALSO EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL
  NORTH DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A
  MILE OR LESS.

* USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED
  INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS
  OTHER VEHICLES WILL BE DIFFICULT TO SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS
THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS
AND NEAR CROSSWALKS.

&&

$$

NDZ003>005-011>013-031600-
/O.NEW.KBIS.FG.Y.0010.120503T1023Z-120503T1600Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
523 AM CDT THU MAY 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

* DENSE FOG IS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH
  DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A MILE
  OR LESS.

* USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED
  INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS
  OTHER VEHICLES WILL BE DIFFICULT TO SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS
THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS
AND NEAR CROSSWALKS.

&&

$$

NDZ009-017-018-031>033-040-041-043-044-031500-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
523 AM CDT THU MAY 3 2012 /423 AM MDT THU MAY 3 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR 
  WESTERN NORTH DAKOTA THIS MORNING. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

AYD
226 
WWUS73 KBIS 031341
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
841 AM CDT THU MAY 3 2012

...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA CANCELLED...

...DENSE FOG ADVISORY FOR NORTHERN NORTH DAKOTA THIS MORNING...

.WIDESPREAD FOG DENSE FOG...WITH VISIBILITIES OF ONE QUARTER OF A
MILE OR LESS ARE EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA THIS MORNING. USE CAUTION IF TRAVELING ALONG OR
NORTH OF US HIGHWAY 2...ESPECIALLY AT UNCONTROLLED
INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER
VEHICLES WILL BE DIFFICULT TO SEE.


NDZ001-002-010-031600-
/O.CAN.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/
/O.CON.KBIS.FG.Y.0010.000000T0000Z-120503T1600Z/
DIVIDE-BURKE-MOUNTRAIL-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN
841 AM CDT THU MAY 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE MIDDLE 30S TO NEAR 40 DEGREES
OVER WESTERN NORTH DAKOTA AND THE FROST ADVISORY WHICH WAS IN
EFFECT FOR MUCH OF WESTERN NORTH DAKOTA HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS
THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS
AND NEAR CROSSWALKS.

&&

$$

NDZ009-017-018-031>033-040-041-043-044-031445-
/O.CAN.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
841 AM CDT THU MAY 3 2012 /741 AM MDT THU MAY 3 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE MIDDLE 30S TO NEAR 40 DEGREES
OVER WESTERN NORTH DAKOTA AND THE FROST ADVISORY WHICH WAS IN
EFFECT FOR MUCH OF WESTERN NORTH DAKOTA HAS BEEN CANCELLED.

$$

NDZ003>005-011>013-031600-
/O.CON.KBIS.FG.Y.0010.000000T0000Z-120503T1600Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
841 AM CDT THU MAY 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* DENSE FOG IS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH 
  DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A MILE 
  OR LESS. 

* USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED 
  INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS 
  OTHER VEHICLES WILL BE DIFFICULT TO SEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS
THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS
AND NEAR CROSSWALKS.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 2, 10:41 PM MDT, 23 minutes earlier.

Area forecast discussion, May 2, 10:41 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1141 PM CDT WED MAY 2 2012

.DISCUSSION...

QUICK UPDATE TO FRESHEN UP THE FORECAST THROUGH 12 UTC. SEVERE
CONVECTION HAS EXITED THE CWA INTO SOUTHEAST NORTH DAKOTA.
HOWEVER...STEEP MID LEVEL LAPSE RATES WITH A POTENT...COMPACT
DISTURBANCE NOW ENTERING SOUTHWEST NORTH DAKOTA HAS LEAD TO
REDEVELOPMENT ACROSS THE SOUTHWEST AS OF 0430 UTC. DO EXPECT ISOLATED
TO SCATTERED CONVECTION FOR NEARLY ALL AREAS THROUGH 12 UTC...THE
EXCEPTION BEING THE SOUTHWEST AFTER 06 UTC WITH SUBSIDENCE IN THE
WAKE OF THE SHORTWAVE. HOWEVER...WITH MUCH OF THE ATMOSPHERE
ALREADY WORKED OVER...DO NOT EXPECT ADDITIONAL SEVERE WEATHER
TONIGHT.

ADDED A PATCHY DENSE FOG MENTION TO ALL AREAS ACROSS THE
SOUTHERN PORTIONS OF THE CWA THAT WERE IMPACTED BY CONVECTION THIS
EVENING. WITH WINDS BECOMING LIGHT AND INCREASING BREAKS IN THE
CLOUDS WILL HAVE TO MONITOR TRENDS AS A DENSE FOG ADVISORY MAY NOT
BE OUT OF THE QUESTION BY MORNING. ALSO ADDED PATCHY FROST ACROSS
THE WEST AS 30S DEWPOINTS ARE ALREADY IN PLACE WITH CLEARING SKIES
AND LIGHT WINDS.

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THE REMAINDER OF THE NIGHT ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. HOWEVER...TIMING ANY IMPACTS TO THE TERMINALS WILL
BE DIFFICULT. PATCHY DENSE FOG MAY BE A THREAT AT KDIK...KBIS AND
KJMS WHICH RECEIVED RAINFALL EARLIER THIS EVENING AND WILL LIKELY
ADD A MENTION TO THE 06 UTC TAFS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE/AVIATION...AYD
Hazardous weather outlook, May 2, 10:45 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1145 PM CDT WED MAY 2 2012

NDZ003>005-011>013-019-021-040445-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-MCLEAN-
1145 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN NORTH DAKOTA
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND
SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-002-009-010-017-018-031>033-040445-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
1145 PM CDT WED MAY 2 2012 /1045 PM MDT WED MAY 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS FAR WESTERN NORTH
DAKOTA TONIGHT. PATCHY FROST IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND
SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-023-025-034>037-040>048-050-051-040445-
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1145 PM CDT WED MAY 2 2012 /1045 PM MDT WED MAY 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA TONIGHT. PATCHY DENSE FOG IS ALSO POSSIBLE
ACROSS ALL OF SOUTHERN NORTH DAKOTA WITH PATCHY FROST ACROSS THE
SOUTHWEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND
SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Local storm report, May 2, 8:02 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             NE NAPOLEON             46.51N  99.77W
05/02/2012  M0.75 INCH       LOGAN              ND   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED FOR 5 MINUTES BETWEEN 840-845
            PM CDT. RAINFALL 0.20 WINDS 30 MPH.

&&

ABELING
Special weather statement, May 2, 8:06 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT WED MAY 2 2012

NDZ042-044-045-030245-
ADAMS ND-GRANT ND-SIOUX ND-
806 PM MDT WED MAY 2 2012

...THUNDERSTORMS WERE MOVING ALONG THE NORTH DAKOTA AND SOUTH DAKOTA
BORDER EAST OF HETTINGER NORTH DAKOTA...

AT 800 PM MDT...THUNDERSTORMS WERE MOVING ALONG THE DAKOTAS BORDER
NEAR HAYNES...TOWARD LEMMON...THUNDER HAWK...AND KELDRON...AT ABOUT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS AS THEY MOVE ALONG THE BORDER THROUGH
SOUTHERN ADAMS...GRANT...AND SIOUX COUNTIES.

AS THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER INSIDE.

JP MARTIN
Local storm report, May 2, 8:09 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     25 E WISHEK             46.26N  99.03W
05/02/2012  E60 MPH          MCINTOSH           ND   PUBLIC

            STRONG THUNDERSTORM WINDS BLEW OVER A BASKETBALL HOOP
            CEMENTED INTO THE GROUND. REPORT RELAYED BY MEDIA.

&&

NHEINERT
Special weather statement, May 2, 8:41 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT WED MAY 2 2012

NDZ034-042-045-030315-
GRANT ND-MORTON ND-SIOUX ND-
841 PM MDT WED MAY 2 2012

...THUNDERSTORMS WERE MOVING THROUGH GRANT AND SIOUX COUNTIES OF
NORTH DAKOTA...

AT 836 PM MDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM HEIL
NORTH DAKOTA TO NEAR KELDRON SOUTH DAKOTA...AND WERE MOVING EAST AT
NEARLY 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE HEIL...LEITH...
CARSON...LARK...ST. GERTRUDE...AND RALEIGH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR RADIO AND TV
STATIONS FOR ADDITIONAL INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE.

JP MARTIN
Local storm report, May 2, 9:18 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND GST     FULLERTON               46.17N  98.43W
05/02/2012  E60 MPH          DICKEY             ND   TRAINED SPOTTER

            ALSO HAS PEA SIZE HAIL. EVENT ONGOING AT THE TIME OF
            THIS REPORT TRANSMISSION.

&&

JP MARTIN
Local storm report, May 2, 10:27 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             S HAYNES                45.97N 102.47W
05/02/2012  E0.88 INCH       ADAMS              ND   LAW ENFORCEMENT

            HAIL REPORTED FROM THE SOUTH DAKOTA STATE LINE ALONG
            HIGHWAY 12 TO HAYNES.

0805 PM     TSTM WND GST     3 S LINTON              46.22N 100.25W
05/02/2012  M64 MPH          EMMONS             ND   AWOS

0832 PM     HAIL             N JAMESTOWN             46.91N  98.71W
05/02/2012  E0.75 INCH       STUTSMAN           ND   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED MARBLE SIZE HAIL WITH THE
            LAGEST HAILSTONE THE SIZE OF PENNIES. SOUTHEAST PART OF
            JAMESTOWN.

0837 PM     HAIL             NAPOLEON                46.51N  99.77W
05/02/2012  E0.75 INCH       LOGAN              ND   TRAINED SPOTTER

            WINDS GUSTING TO 30 MPH. BOTH HAIL AND WIND ONGOING AT
            842 PM CDT.

0845 PM     HAIL             E WISHEK                46.26N  99.56W
05/02/2012  M1.00 INCH       MCINTOSH           ND   LAW ENFORCEMENT

            1 INCHE HAIL 835 PM TO 845 PM. HAIL RANGED FROM PENNY
            SIZE TO QUARTER. HAIL WOULD COME AND GO. MCINTOSH COUNTY
            DEPUTY.

0900 PM     HAIL             NE NAPOLEON             46.51N  99.77W
05/02/2012  M0.75 INCH       LOGAN              ND   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED FOR 5 MINUTES BETWEEN 840-845
            PM CDT. RAINFALL 0.20 WINDS 30 MPH.

0907 PM     TSTM WND GST     25 E WISHEK             46.26N  99.03W
05/02/2012  E60 MPH          MCINTOSH           ND   PUBLIC

            STRONG THUNDERSTORM WINDS BLEW OVER A BASKETBALL HOOP
            CEMENTED INTO THE GROUND. REPORT RELAYED BY MEDIA.

1011 PM     TSTM WND GST     FULLERTON               46.17N  98.43W
05/02/2012  E60 MPH          DICKEY             ND   TRAINED SPOTTER

            ALSO HAS PEA SIZE HAIL. EVENT ONGOING AT THE TIME OF
            THIS REPORT TRANSMISSION.

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:25 PM MDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux35 min
May 2, 7:09 PM MDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh66 min
May 2, 8:02 PM MDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh58 min
May 2, 8:56 PM MDTSevere Thunderstorm WarningBISDickey49 min
May 3, 4:23 AM MDTDense Fog AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 2 more5 hr

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.